MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN T; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN T; CATHETER, IRRIGATION
Catalog Number 2229
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please advise if this was truly intra op or post op? which dates are accurate for each field: event? procedure? h3 evaluation: complaint sample review: total two complaint samples drains with separated trocars were received for evaluation, both the products checked visually, below were detailed observations: sample b 1.There were stick marks visible on both the trocars, nearby drain trocar joint.Also, the drains had similar chip-off marks.2.In reference to the complaint details "drain was adhered to the sterilization package in which it was packed", no negative observation was identified.As per standard practice, 100% functional test and 100% visual inspection was carried out visually before and after packing of finished goods, prior to the product release.There is no scope to miss such defect, at manufacturing / release stage, and lead to the defect generation.Documents review: during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review: no negative observation was found.Review of defective sample's image / video: not applicable, as there was no complaint sample image / video received for evaluation.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: b3, b5: it was reported a patient underwent an unknown surgery on (b)(6) 2025 and a drain was used.The drain was adhered to the sterilization package in which it was packed.After peeling them off, when water was passed through the drain, water leaked from the middle of the drain.The product was not used for the patient.Another product was used to complete the case.There were no adverse consequences to the patient.Further details are not provided upon receipt and analysis, sticked marks were present on the trocar, nearby drain-trocar joint.And chip-off marks on upper surface of the drain was found.Additional information provided: this file displays "intra op" however there are 2 different dates in the event date and procedure date fields.Please advise if this was truly intra op or post op? =>intra.Which dates are accurate for each field: event? =>2025/01/31 procedure? =>(b)(6) 2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN T
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21959298
Report Number2210968-2025-04868
Device Sequence Number9188847
Product Code GBX
UDI-Device Identifier10705031003576
UDI-Public(01)10705031003576(11)230206(17)280206(10)J2300296
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2229
Device Lot NumberJ2300296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown